Open Access
Translator Disclaimer
1989/1990 A MULTIDIMENSIONAL VARIATIONAL INTEGRAL AND ITS EXTENSIONS
Washek F. Pfeffer, Wei-Chi Yang
Real Anal. Exchange 15(1): 111-169 (1989/1990). DOI: 10.2307/44151996

Abstract

We define a variational integral in the m–dimensional Euclidean space so that the Gauss–Green theorem holds for each vector field which is everywhere differentiable (not necessary continuously). The variational integral is then extended by a transfinite sequence of improper integrals, and the Gauss–Green theorem is proved for vector fields which are differentiable only outside fairly large exceptional sets. The variational integral and its extensions are invariant with respect to a continuously differentiable change of coordinates, and hence suitable for integration on differentiable manifolds.

Citation

Download Citation

Washek F. Pfeffer. Wei-Chi Yang. "A MULTIDIMENSIONAL VARIATIONAL INTEGRAL AND ITS EXTENSIONS." Real Anal. Exchange 15 (1) 111 - 169, 1989/1990. https://doi.org/10.2307/44151996

Information

Published: 1989/1990
First available in Project Euclid: 11 April 2022

Digital Object Identifier: 10.2307/44151996

Rights: Copyright © 1989 Michigan State University Press

JOURNAL ARTICLE
59 PAGES


SHARE
Vol.15 • No. 1 • 1989/1990
Back to Top